some med questions
Find a Conversation
|Sat, 05-02-2009 - 11:38am|
Hi everyone. I have stopped by from time to time with questions, sorry I can't seem to hang out more frequently than that. Our family's frustrations with ADHD are getting worse, and I really need some help, please.
Zackery is 9 and weighs 62 pounds. He has been seeing a nurse practicioner (who is our only available choice with the insurance). For the first half of this school year he was on 40 mg of Strattera and finally that was increased to 60 mg. He seems to be keeping himself together well at school, but is starting to have some more trouble following the rules and staying on track. At home, he seems completely unmedicated and it is difficult for the whole family. The NP wants to increase the Strattera to 80 mg. Dh and I are very unhappy with this and switched care to our primary care giver, paying privately. Oh, and by the way, at the last NP check, she detected a heart click that was never there before. Our Pedi just prescribed him to stay on the 60mg with an additional 20 mg ritalin in the morning and 20 mg around noon. He also told me that Zackery should have been having his Strattera in the evening all along, but I have been giving it to him in the mornings before school. Could giving him the Strattera in the evenings instead of the morning make enough difference that he wouldn't need anything else? The pedi said it is normal to be on both uppers and downers at the same time, but I don't understand that at all. Could someone explain that to me?
Any and all help is much appreciated! Thanks.